# SDR CA971031001

- Difficulty date: October 8, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-31-350
- Engine: Lyc TIO540J2BD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: O5K21108
- Condition: Cracked
- Location: Nr 2 Eng
- Stage of operation: DE
- Nature of condition: R, K
- Precautionary procedure: E

## Discrepancy

(CAN) FIFTEEN MINUTES PRIOR TO LANDING THERE WAS A SLIGHT DROP IN MANIFOLD PRESSURE AND RPM CHANGE ON NR2 ENGINE. ONE MINUTE LATER OIL BEGAN LEAKING FROM THE FRONT OF THE ENGINE FOLLOWED BY A DROP IN OIL PRESSURE. THE ENGINE WAS SHUTDOWN AND SECURED AND THE FLIGHT CARRIED ON TO NEAREST AIRPORT. POST FLIGHT INSPECTION FOUND A CYLINDER CRACKED PERPENDICULAR TO THE COOLING FINS. HOT GASES MELTED AND BENT THE VALVE PUSH ROD.
